MAUDE Adverse Event Report: HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US

HAEMONETICS CORPORATION NEXSYS PLASMA COLLECTION SYSTEM; PCS-300-US
Model Number PCS-300-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
A haemonetics field service engineer evaluated the equipment used during the donation.Device was tested and no problem was found.All other parameters verified.Function tests completed.Machine meets manufacturer's specifications and is ready to use.Based on this description the device is evaluated with no defect.There are no nonconformances against the device serial number and no capas related to this complaint.A review of the dhr shows no issues during manufacturing and all testing passed.The disposables used with the system were discarded, however there were no recalls or adverse trends related to the product lots used in the procedure.There is no evidence to suggest that the donor event was related to the device or disposables used during the plasmapheresis procedure.
 
Event or Problem Description
This report is being submitted to align with customer reporting requirements.The use of the haemonetics medical device in the donation procedure is not suspected to have resulted in the adverse outcome of the donor.The donor center learned of the donor's death on 10/10/2024 when the donor's daughter informed center staff that the donor had died.She indicated that following the donor's donation on (b)(6) 2024, he went to visit his daughter at her mother's house.While visiting with them, the donor ate a meal consisting of eggs and bacon and then went outside to smoke a cigarette.After finishing the cigarette, he lost consciousness and was unresponsive.Ems was called and the donor was transported to (b)(6) hospital.She indicated that while in route to the hospital, the ems providers attempted to intubate him multiple times but were unsuccessful.Upon arrival to the emergency department, a tracheotomy was performed but determined to have entered the esophagus rather than the trachea.The donor remained in the hospital until his death on (b)(6) 2024 which the family were told was due to lack of blood flow to the brain.The donor was a 46-year-old male that had donated 37 times at the donor center since his first donation on (b)(6) 2024.Review of the electronic records from the donor's donations back to (b)(6) 2024 including the donor's initial donor eligibility assessment from (b)(6) 2024 revealed no donor reported medical conditions, medications, or allergies.The physical exam from this date was unremarkable.During the donor's donation history, the donor had no documented donor adverse events or rbc losses.No deferral trends were noted.The most recent spe was collected on (b)(6) 2024 and was acceptable.The donor did not participate in any hyperimmunization program.Review of the screening information from the donor's final donation on (b)(6) 2024 revealed acceptable answers to the abbreviated donor history questionnaire.Screening tests showed a temperature of 97.7 f, blood pressure of 113/67 mmhg, pulse of 72 bpm, weight of 141 lbs., hematocrit of 47%, and total protein of 7.4 g/dl.The donation began at 11:45 am following a successful venipuncture in the left arm.The total collection volume was 765 ml and the plasma collection volume was 673 ml.The donor received 500 ml of procedural saline.No apheresis complications or donor adverse events were noted during or after the donation.Center management reviewed the video footage from the donation and did not observe anything out of the ordinary.The donor left the center in stable condition.The (b)(6) medical examiner's office ((b)(6) district 4) was contacted, and confirmed the case is being investigated.The me office confirmed the date of death as (b)(6) 2024 and time of death as 12:15 pm.The only other information that was provided was that an autopsy would be performed, and the cause of death and manner of death are pending.Final results of the autopsy and investigation may take up to 90 days.No medical records were available for review as (b)(6) hospital does not provide medical records to anyone except to the patient, the patient's healthcare professional, or the patient's insurance company, attorney, or disability determination service.
 
Event or Problem Description
The customer provided the following information on december 4, 2024: cause of death: hypoxic encephalopathy following resuscitation for cardiopulmonary arrest due to atherosclerotic and hypertensive heart disease.Manner of death: natural.Toxicology: no specimens were submitted for testing.No additional information is pending or expected.Based on all the available information including the information outlined in the final medical examiner's report, the cause of the death is due to an underlying medical condition and not related to the donor's final uncomplicated donation.

Brand Name
NEXSYS PLASMA COLLECTION SYSTEM
Common Device Name
PCS-300-US
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer (Section G)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
Manufacturer Contact
brenda bruyere
125 summer street
boston, MA 02110
MDR Report Key20577535
Report Number1219343-2024-00019
Device Sequence Number12968622
Product Code GKT
UDI-Device Identifier30812747011659
UDI-Public(01)30812747011659
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK180185
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPCS-300-US
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age46 YR
Patient SexMale